Alert archive / Kentucky / River Flood Warnings in 2011

River Flood Warning 25, NWS Louisville, KY

March 9, 2011Hardin County, Nelson County, Kentucky

NWS Louisville, KY issued this river flood warning at Mar 9, 2011, 10:27 PM EST for Hardin County, Nelson County, Kentucky. It took effect at Mar 10, 2011, 11:58 AM EST. It was in force for 36 hr.

The area

The counties it named.

The facts

Issued
Mar 9, 2011, 10:27 PM EST (03:27 UTC)
In effect from
Mar 10, 2011, 11:58 AM EST
Expired
Mar 11, 2011, 11:51 PM EST
In force
36 hr
Issued by
NWS Louisville, KY
Flood severity
Minor

Counties Hardin County, KY, Nelson County, KY

The radar

The Louisville radar (KLVX), 32 km from the middle of the area, began a volume at 03:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Rolling Fork River near Boston (BSNK2). The gauge peaked at 36.17 ft at Mar 11, 2011, 5:00 AM EST.

actionminormoderate2530354003/1003/1103/1203/13
Action stage
33 ft
Minor stage
35 ft
Moderate stage
42 ft
Major stage
45 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03301500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

969 
WGUS43 KLMK 100327
FLWLMK
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE LOUISVILLE, KY 
1027 PM EST WED MAR 9 2011

...THE NATIONAL WEATHER SERVICE IN LOUISVILLE KY HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN KENTUCKY... 

  ROLLING FORK RIVER NEAR BOSTON

AFFECTING THE FOLLOWING COUNTIES IN KENTUCKY...HARDIN...NELSON.

.HEAVY RAIN OVER THE LAST SEVERAL HOURS IS CAUSING THE RIVER TO RISE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER ATTEMPT TO CROSS ANY FLOODING ROADS. THIS IS 
ESPECIALLY DANGEROUS AT NIGHT. CONTINUE TO MONITOR NOAA WEATHER RADIO
OR COMMERCIAL BROADCASTS FOR FURTHER INFORMATION. IF YOU ARE AFFECTED
BY THESE CRESTS TAKE ANY NECESSARY PRECAUTIONS.
 
ADDITIONAL INFORMATION IS AVAILABLE AT 
WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=LMK (ALL LOWER CASE).

THE NEXT STATEMENT WILL BE ISSUED THURSDAY MORNING.

&&

KYC093-179-101527-
/O.NEW.KLMK.FL.W.0025.110310T2100Z-110313T2100Z/
/BSNK2.1.ER.110310T2100Z.110311T1200Z.110313T1500Z.NO/
1027 PM EST WED MAR 9 2011

THE NATIONAL WEATHER SERVICE IN LOUISVILLE KY HAS ISSUED A 

* FLOOD WARNING FOR 
  THE ROLLING FORK RIVER NEAR BOSTON.
* FROM THURSDAY AFTERNOON TO SUNDAY AFTERNOON.
* AT  9:30 PM WEDNESDAY THE STAGE WAS 32.4 FEET. 
* FLOOD STAGE IS 35.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY THURSDAY AFTERNOON AND 
  CONTINUE TO RISE TO NEAR 37.0 FEET BY FRIDAY MORNING. THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY LATE SUNDAY MORNING.
* IMPACT...AT 35.0 FEET...AGRICULTURAL BOTTOMLAND IS COVERED.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 37.0  
  FEET ON MAY 7 2003.

$$
RL
4 follow-up statements
622 
WGUS83 KLMK 101528
FLSLMK
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LOUISVILLE KY 
1028 AM EST THU MAR 10 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
KENTUCKY...
 
  ROLLING FORK RIVER NEAR BOSTON 
 
AFFECTING THE FOLLOWING COUNTIES IN KENTUCKY...HARDIN...NELSON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER ATTEMPT TO CROSS ANY FLOODING ROADS. THIS IS 
ESPECIALLY DANGEROUS AT NIGHT. CONTINUE TO MONITOR NOAA WEATHER RADIO
OR COMMERCIAL BROADCASTS FOR FURTHER INFORMATION. IF YOU ARE AFFECTED
BY THESE CRESTS TAKE ANY NECESSARY PRECAUTIONS.
 
ADDITIONAL INFORMATION IS AVAILABLE AT 
WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=LMK (ALL LOWER CASE).

THE NEXT STATEMENT WILL BE ISSUED TONIGHT.

&&

KYC093-179-110328-
/O.EXT.KLMK.FL.W.0025.110310T1658Z-110313T0000Z/
/BSNK2.1.ER.110310T1658Z.110311T1200Z.110312T1800Z.NO/
1028 AM EST THU MAR 10 2011

THE FLOOD WARNING CONTINUES FOR
  THE ROLLING FORK RIVER NEAR BOSTON.
* UNTIL SATURDAY EVENING.
* AT  9:30 AM THURSDAY THE STAGE WAS 34.8 FEET. 
* FLOOD STAGE IS 35.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS MORNING AND CONTINUE
  TO RISE TO NEAR 36.5 FEET BY FRIDAY MORNING. THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY SATURDAY EARLY AFTERNOON.
* IMPACT...AT 35.0 FEET...AGRICULTURAL BOTTOMLAND IS COVERED.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 36.4  
  FEET ON JAN 9 1998.

$$
CMC
373 
WGUS83 KLMK 110307
FLSLMK
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LOUISVILLE KY 
1007 PM EST THU MAR 10 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
KENTUCKY...
 
  ROLLING FORK RIVER NEAR BOSTON 
 
AFFECTING THE FOLLOWING COUNTIES IN KENTUCKY...HARDIN...NELSON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER ATTEMPT TO CROSS ANY FLOODING ROADS. THIS IS 
ESPECIALLY DANGEROUS AT NIGHT. CONTINUE TO MONITOR NOAA WEATHER RADIO
OR COMMERCIAL BROADCASTS FOR FURTHER INFORMATION. IF YOU ARE AFFECTED
BY THESE CRESTS TAKE ANY NECESSARY PRECAUTIONS.
 
ADDITIONAL INFORMATION IS AVAILABLE AT 
WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=LMK (ALL LOWER CASE).

THE NEXT STATEMENT WILL BE ISSUED FRIDAY MORNING.

&&

KYC093-179-111707-
/O.EXT.KLMK.FL.W.0025.000000T0000Z-110313T1600Z/
/BSNK2.1.ER.110310T1609Z.110312T0000Z.110313T1000Z.NO/
1007 PM EST THU MAR 10 2011

THE FLOOD WARNING CONTINUES FOR
  THE ROLLING FORK RIVER NEAR BOSTON.
* AT  9:30 PM THURSDAY THE STAGE WAS 36.0 FEET. 
* FLOOD STAGE IS 35.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 36.5 FEET BY 
  FRIDAY EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE SUNDAY 
  MORNING.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 36.4  
  FEET ON JAN 9 1998.

$$
298 
WGUS83 KLMK 111636
FLSLMK
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LOUISVILLE KY 
1136 AM EST FRI MAR 11 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
KENTUCKY...
 
  ROLLING FORK RIVER NEAR BOSTON 
 
AFFECTING THE FOLLOWING COUNTIES IN KENTUCKY...HARDIN...NELSON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER ATTEMPT TO CROSS ANY FLOODING ROADS. THIS IS 
ESPECIALLY DANGEROUS AT NIGHT. CONTINUE TO MONITOR NOAA WEATHER RADIO
OR COMMERCIAL BROADCASTS FOR FURTHER INFORMATION. IF YOU ARE AFFECTED
BY THESE CRESTS TAKE ANY NECESSARY PRECAUTIONS.
 
ADDITIONAL INFORMATION IS AVAILABLE AT 
WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=LMK (ALL LOWER CASE).

THE NEXT STATEMENT WILL BE ISSUED BY SATURDAY MORNING.

&&

KYC093-179-121636-
/O.EXT.KLMK.FL.W.0025.000000T0000Z-110313T0200Z/
/BSNK2.1.ER.110310T1609Z.110311T1000Z.110312T2000Z.NO/
1136 AM EST FRI MAR 11 2011

THE FLOOD WARNING CONTINUES FOR
  THE ROLLING FORK RIVER NEAR BOSTON.
* AT 10:30 AM FRIDAY THE STAGE WAS 36.0 FEET. 
* FLOOD STAGE IS 35.0 FEET.
* MINOR FLOODING IS OCCURRING AND FORECAST TO CONTINUE.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 36.1 FEET BY THIS
  AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE SATURDAY 
  AFTERNOON.
* IMPACT...AT 35.0 FEET...AGRICULTURAL BOTTOMLAND IS COVERED.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 36.1  
  FEET ON OCT 13 2002.

$$
022 
WGUS83 KLMK 120451
FLSLMK
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LOUISVILLE KY 
1151 PM EST FRI MAR 11 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
KENTUCKY...
 
  ROLLING FORK RIVER NEAR BOSTON
 
AFFECTING THE FOLLOWING COUNTIES IN KENTUCKY...HARDIN...NELSON.
 
ADDITIONAL INFORMATION IS AVAILABLE AT 
WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=LMK (ALL LOWER CASE).

THIS WILL BE THE LAST STATEMENT ISSUED FOR THIS HIGH WATER EVENT.

&&

KYC093-179-120521-
/O.CAN.KLMK.FL.W.0025.000000T0000Z-110313T0200Z/
/BSNK2.1.ER.110310T1609Z.110311T1000Z.110312T0222Z.NO/
1151 PM EST FRI MAR 11 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE ROLLING FORK RIVER NEAR BOSTON.
* AT 11:30 PM FRIDAY THE STAGE WAS 34.7 FEET. 
* FLOOD STAGE IS 35.0 FEET.
* FELL BELOW FLOOD STAGE AT  9:22 PM FRIDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 32.6 FEET BY SUNDAY 
  MORNING.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this river flood warning went out at Mar 9, 7:26 PM EST, 3 hours 1 minute earlier.

Area forecast discussion, Mar 9, 7:26 PM EST, 3 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
726 PM EST WED MAR 9 2011

...MESOSCALE UPDATE...

WELL...THIN LINE OF STORMS ALONG A FFT TO TAYLORSVILLE TO
TOMPKINSVILLE SLOWLY MOVING EAST PRODUCING 20 TO 30 MPH WINDS. THE
STRONGEST CELL IS IN SRN METCALFE COUNTY WHICH MAY PRODUCE 35-40
MPH WINDS AND PEA TO HALF INCH HAIL WITH ALONG WITH A STRIKE OR
TWO OF LIGHTNING. JUST ISSUED AN SPS FOR THAT STORM WHICH HAD A
DECENT ELEVATED CORE.

OTHERWISE HAVE BEEN DECREASING POPS BEHIND THE LINE AND PLAN A MAJOR
UPDATE ONCE THIS LINE EXITS THE CWA.

.SHORT TERM (TONIGHT AND THURSDAY)...

LINES OF SHOWERS AND POSSIBLE THUNDERSTORMS CONTINUE TO DEVELOP
AHEAD OF OCCLUDED FRONT OVER OUR WESTERN FORECAST AREA. SHORT
TERM/HI RESOLUTION MODELS CONTINUE TO SHOW DEVELOPMENT INTO THIS
EVENING...MAINLY ACROSS OUR SERN AREAS...THAT IS THE LAKE CUMBERLAND
REGION. FRONT SHOULD EXIT OUR ERN FORECAST AREA BY LATE EVE WITH
POSSIBLY A FULL FLEDGED AREA OF SHOWERS/SCT TSTMS AHEAD OF IT. SO
WILL GO WITH A PRE-FIRST PERIOD FORECAST AND KEEP HIEST POPS OVER
OUR ERN AREAS THRU MIDNIGHT...WITH ONLY CHC POPS OVER OUR WESTERN
REGION.

THERE WILL BE A LULL IN RAIN LATE TNGT THRU ABOUT MID MORNING OR SO
ON THU BEFORE WRAP AROUND MOISTURE INTERACTS WITH APPROACHING DEEP
UPPER LEVEL TROF TO PRODUCE SOME LIGHT RAIN...ESPECIALLY IN THE
AFTERNOON AND EARLY EVENING. FORECAST SOUNDINGS INDICATE THAT THE
FREEZING LEVEL SHOULD LOWER ENOUGH BY LATE AFTERNOON/EARLY EVE TO
BEGIN A PRECIP TYPE CHANGE-OVER TO SNOW WITH ICE CRYSTALS COMING IN
FROM ABOVE. THE CHANGE-OVER WILL OCCUR FROM NW TO SE AS COLDER AIR
CONTINUES TO ADVECT IN.

TEMPS WILL CLIMB LITTLE ON THU WITH CLOUDS AND NW FLOW. WENT VERY
CLOSE TO NAM MOS MAXS.

.LONG TERM (THURSDAY NIGHT - WEDNESDAY)...

THE 500MB TROUGH THAT BROUGHT SUCH SOAKING RAINS EARLIER ON
WEDNESDAY WILL STRONGLY AMPLIFY OVER THE COMMONWEALTH ON THURSDAY
AND PRACTICALLY CLOSE OFF AND BECOME VERTICALLY STACKED OVER WESTERN
PENNSYLVANIA BY EARLY FRIDAY. WITH THE OCCLUDED NATURE OF THIS
STORM SYSTEM...MOISTURE WILL CONTINUE STREAMING IN FROM THE NORTH
LATE THURSDAY THROUGH EARLY FRIDAY. FORECASTING SOUNDINGS INDICATE A
TRANSITION FROM A COLD LIGHT RAIN THURSDAY AFTERNOON TO SNOW...OR A
LEAST A RAIN SNOW MIX THURSDAY NIGHT INTO EARLY FRIDAY. SNOW WILL BE
MOST LIKELY...AND LINGER THE LONGEST...OVER SOUTHEAST INDIANA AND
THE BLUEGRASS REGION. EVEN WITH SNOW...ONLY LIGHT ACCUMULATIONS ARE
EXPECTED AT WORST DUE TO THE THE LIGHT NATURE OF PRECIPITATION AND
WARMISH SURFACE TEMPERATURES ONLY FALLING INTO THE LOWER 30S BY
EARLY FRIDAY.

FOR FRIDAY...LIGHT SNOW OR FLURRIES WILL END ACROSS THE BLUEGRASS IN
THE MORNING. CLOUDS WILL STUBBORNLY PERSIST AS A WIDE EXPANSE OF LOW
LEVEL WRAP-AROUND MOISTURE WILL HANG TOUGH. WITH THE 500MB CLOSED
LOW LINGERING OVER VIRGINIA...AND NORTHWEST WINDS...EXPECT A COOLISH
DAY FRIDAY WITH HIGHS ONLY IN THE UPPER 40S. SOME CLEARING MAY
ARRIVE WEST OF INTERSTATE 65 BY LATE AFTERNOON.

ZONAL 500MB FLOW ARRIVES BRIEFLY SATURDAY AHEAD OF ANOTHER QUICK
MOVING DISTURBANCE EXPECTED TO BRING ANOTHER FRONTAL PASSAGE AND
COOLDOWN FOR SUNDAY. BRISK SOUTHWEST WINDS WILL DEVELOP SATURDAY
AFTERNOON AHEAD OF THIS FRONT...WHICH IS EXPECTED TO MOVE SOUTHEAST
OF THE OHIO RIVER BY LATE AFTERNOON OR EVENING. PRECIPITATION LATE
SATURDAY AND EARLY SUNDAY WILL REMAIN TO THE NORTH...WITH PERHAPS
JUST A CHANCE OF LIGHT RAIN ACROSS SOUTHERN INDIANA LATE SATURDAY OR
EARLY SUNDAY. EXPECT PARTLY CLOUDY SKIES SATURDAY WITH HIGHS IN THE
MID TO UPPER 50S...COOLING DOWN INTO THE UPPER 40S AGAIN SUNDAY.

BOTH THE ECMWF AND THE GFS BRING A TROUGH SOUTHEAST ACROSS MISSOURI
EARLY MONDAY. THIS QUICK MOVING BUT COMPACT 500MB FEATURE WILL THEN
MOVE ACROSS THE GULF STATES LATE MONDAY. RAIN WILL OVERSPREAD THE
GULF STATES AND TENNESSEE MONDAY...WITH KENTUCKY LIKELY ON THE NORTH
EDGE OF THE PRECIPITATION SHIELD. WILL GO WITH HIGHEST POPS ACROSS
SOUTHERN KENTUCKY EARLY MONDAY. TEMPERATURES WILL STAY COOLISH
MONDAY WITH HIGHS HOVERING AROUND 50.

A WARMING TREND IS EXPECTED TUESDAY AND WEDNESDAY. RIDGING WILL
BECOME ESTABLISHED OVER THE LOWER OHIO VALLEY TUESDAY. SOUTHWEST
FLOW WILL ARRIVE FOR WEDNESDAY WITH TEMPERATURES WARMING TO NEAR 60.

&&

.HYDROLOGY...

* BASINS OF CONCERN -

CURRENTLY...MIDDLE OHIO RIVER AND GREEN RIVERS HAVE SECTIONS THAT
ARE FLOODING.

THE KENTUCKY AND LICKING RIVER BASINS WILL SEE HIGH WATER...BUT
FLOODING IS NOT ANTICIPATED AT THIS TIME.

MINOR FLOODING IS FORECAST ON THE GREEN RIVER FROM WOODBURY TO
ROCHESTER...AND ON THE LOWER ROUGH RIVER AT DUNDEE.

HEAVY RAIN UPSTREAM TONIGHT COULD CAUSE FLOODING ON THE OHIO TO BE
EXPANDED LATER IN THE WEEK.

* FORECASTS AND RAINFALL...

A FRONTAL SYSTEM CONTINUES TO MOVE ACROSS THE REGION. WHILE MOST OF
THE STEADY RAIN IS OVER...SCATTERED SHOWERS COULD DUMP UP TO A HALF
INCH OF ADDITIONAL RAIN OVER IN THE EAST. ALSO...SOME AREAS OF
HEAVIER RAIN COULD DEVELOP OVERNIGHT IN THE UPPER PORTIONS OF THE
OHIO RIVER. THIS RAIN COULD DRIVE POINTS ALONG THE MIDDLE OHIO RIVER
ABOVE FLOOD STAGE LATE THIS WEEK.

* GRAPHICAL INFORMATION -

FOR THE LATEST FORECASTS AND GRAPHICAL INFORMATION SEE OUR INTERNET
WEBSITE FOR RIVERS AND LAKES AT...

HTTP://WATER.WEATHER.GOV/APPS/INDEX.PHP?WFO=LMK  (USE LOWER CASE)

&&

.AVIATION (00Z TAF ISSUANCE)...

WELL...THIN LINE OF CONVECTIVE STORMS MOVING TOWARDS LEX. IT HAS
BEEN CONSISTENTLY PRODUCING 20-25 MPH WINDS AND MVFR CIGS/VSBYS.
WILL KEEP THIS AS SHRA...BUT THERE COULD BE SOME LIGHTNING FOR
AIRCRAFT APPROACHING LEX FROM THE SOUTH. THIS LINE WILL ENTER LEX IN
THE NEXT HOUR.

LOW PRESSURE OVER LAKE SUPERIOR HAS SWUNG THE COLD FRONT THROUGH SDF
AND BWG...SO W-NW WINDS WILL PREVAIL FOR THIS TAF PACKAGE.
GENERALLY MVFR CIGS ACROSS SITES. SOME SPRINKLES ARE POSSIBLE
TONIGHT...BUT THE MAIN STORY IS ON THURSDAY WITH COLD UPPER TROUGH.
THIS WILL BRING SOME SCT SHRA DUE TO CYCLONIC FLOW AND MDT LAPSE
RATES. THIS WILL TRANSITION TO CONVECTIVE SNOW SHOWERS AT LEX IN THE
LATE AFTN AS THE LLVL COLD AIR MOVES IN.

WINDS ON THU AFTN WILL BE GUSTY FROM THE WNW AT 10-20 WITH DECENT
GRADIENT BEHIND THE FRONT.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

MESOSCALE......JDG
SHORT TERM.....DK/11
LONG TERM......JSD
HYDROLOGY......CMC
AVIATION.......JDG
Hazardous weather outlook, Mar 9, 9:35 PM EST, 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
935 PM EST WED MAR 9 2011

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-110245-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
935 PM EST WED MAR 9 2011 /835 PM CST WED MAR 9 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...OVERNIGHT.

MINOR FLOODING WILL CONTINUE ON MANY AREA RIVERS. REFER TO THE
LATEST FLOOD WARNINGS AND STATEMENTS FOR STAGE AND FORECAST
INFORMATION.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

JDG

In the hours before

Special weather statement, Mar 9, 7:06 PM EST, 3 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
706 PM EST WED MAR 9 2011

KYZ075>077-081-100030-
ADAIR-CUMBERLAND-METCALFE-MONROE-
606 PM CST WED MAR 9 2011

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL
HAIL...AND GUSTY WINDS...

AT 600 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES SOUTH OF EDMONTON...AND MOVING NORTHEAST
AT 30 MPH.

OCCASIONAL LIGHTNING...HEAVY RAIN WITH RAINFALL RATES OF AROUND ONE
INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...SMALL
PEA TO HALF INCH HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE
EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  TOMPKINSVILLE...
  DUBRE AND CEDAR FLATS...
  CURTIS AND MARROWBONE...
  BREEDING AND TORIA...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3684 8578 3685 8574 3689 8575 3709 8537
      3691 8526 3670 8571
TIME...MOT...LOC 0004Z 241DEG 27KT 3686 8563

JDG
Special weather statement, Mar 9, 8:02 PM EST, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
802 PM EST WED MAR 9 2011

KYZ075-081-082-100145-
CLINTON-CUMBERLAND-MONROE-
702 PM CST WED MAR 9 2011

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...MODERATE RAIN...
SMALL HAIL...AND GUSTY WINDS...

AT 657 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CELINA...AND MOVING NORTHEAST AT 30 MPH.

OCCASIONAL LIGHTNING...MODERATE RAIN WITH RAINFALL RATES OF AROUND
ONE HALF INCH PER HOUR REDUCING VISIBILITIES...SMALL PEA OR DIME
SIZE HAIL...AND GUSTY WINDS OF 40 MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  ALBANY...
  LITTRELL...
  KETTLE AND FROGUE...
  HEGIRA AND MODOC...
  GREEN GROVE AND SHIPLEY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXPECT PONDING OF WATER ON LOCAL ROADWAYS. DRIVERS SHOULD SLOW DOWN
AND TURN ON THEIR HEADLIGHTS IF ENCOUNTERING HEAVY RAINS.

&&

LAT...LON 3661 8557 3667 8561 3683 8504 3677 8501
      3670 8502 3667 8500 3662 8500 3662 8533
      3661 8549
TIME...MOT...LOC 0101Z 239DEG 28KT 3663 8545

JDG

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 9, 7:06 PM ESTSpecial Weather StatementLMKMonroe24 min
Mar 9, 8:02 PM ESTSpecial Weather StatementLMKClinton43 min
Mar 10, 12:24 PM ESTRiver Flood WarningLMKTrimble5 days

Nearby

River Flood Warnings in Kentucky, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.